MAUDE Adverse Event Report: Medtronic Heart Valves Division Mosaic Mitral Bioprosthetic Heart Valve; REPLACEMENT HEART-VALVE

Medtronic Heart Valves Division Mosaic Mitral Bioprosthetic Heart Valve; REPLACEMENT HEART-VALVE
Model Number 310C27
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during the implant of this 27mm mitral bioprosthetic valve, it was explanted and replaced with a new 27mm mitra l bioprosthetic valve of the same model or vice versa.The reason for the replacement was not reported.It was further reported that on the same day the patient was reported deceased.It was noted that the mitral device which remained implanted in the patient was unconfirmed.The cause of death was not received.Therefore, relatedness of the death to the valves could not be excluded.It is unknown whether an autopsy was performed.
 
Event or Problem Description
Additional information received reported that the patient was admitted on (b)(6)2026 for mitral valve replacement with a diagnosis of severe native mitral stenosis.It was reported that prior to the procedure the patient was experiencing shortness of breath with mild exertion, dizziness, moderately calcified annulus and was in new york heart association class ii heart failure with significant mitral stenosis.It was reported that the patient native mitral valve was severely restricted and heavily calcified, especially on the anterior leaflet with a peak gradient of 16mm hg and mean gradient of 9mmhg, 1-2+ mitral regurgitation and a enlarged left atrium.It was further reported that on (b)(6)2026 the patient underwent a mitral valve replacement procedure, during the procedure the patients native leaflets were decalcified and removed, and a 27mm mitral valve was implanted with 11 pledgeted sutures, and a transesophageal echocardiogram showed the valve well seated with no leak.It was reported upon coming off cardiopulmonary bypass, bleeding was noted at the atrioventricular (av) groove and inferior septum consistent with av groove separation and the surgeon attempted repair with pledgeted sutures, teflon felt, everest patches and bioglue, but the bleeding continued and the heart was re-arrested, the 27mm mosaic valve was explanted, and the mid-ventricular separation was repaired with pledgeted 4-0 prolene sutures.It was further reported a second 27 mm mosaic mitral valve was then implanted and the bleeding and av groove separation recurred after the aortic cross-clamp was removed, and the left atrium was patched with a pericardial patch because it could not be closed primarily and the new 27mm mosaic valve function remained satisfactory on transesophageal echocardiogram, with no leak.It was further reported that, with the patient on low-flow bypass, the inferior wall of the left ventricle was opened and this showed a large separation between the mitral annulus and the ventricle at the mid-ventricular level and repair was attempted, but the patient had very low blood pressure and the sutures tore when tied.It was reported that the surgeon determined the patient unsalvageable, closed the left ventricular inferior wall with pledgeted sutures, and came off bypass and the patient expired in the operating room.It was stated that the patients tissue quality was poor.The immediate cause of death was stated as mitral valve replacement for duration of 8 hours, an d other causes were stated as atrioventricular (av) groove separation for duration of 4 hours, and mitral stenosis for duration of years.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A4, b5, b7 and h6 codes were updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Mosaic Mitral Bioprosthetic Heart Valve
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
Medtronic Heart Valves Division
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
Medtronic Heart Valves Division
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50866010
Report Number2025587-2026-01079
Device Sequence Number10715548
Product Code DYE
UDI-Device Identifier00643169001633
UDI-Public(01)00643169001633(17)310121
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number310C27
Device Catalogue Number310C27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/23/2026
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale
Patient Weight170 LB